Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

How to reduce elevated SGPT level? What are the risk?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
my SGPT is 90% ,what does it mean and what can be done to reduce it? is there any danger to my life?
Posted Wed, 1 May 2013 in X-ray, Lab tests and Scans
Answered by Dr. Mayank Bhargava 40 minutes later
Welcome to XXXXXXX forum.

Let me know the associated details along with mentioned.
Do you have yellow discoloration of eyes and urine/ loss of appetite/ weakness or fatigue/ recurrent nausea and vomiting?
Do you have upper abdominal pain/ fever?

SGPT is very specific and it originates from liver.
Elevation in SGPT definitely indicates some sort of liver pathology.
Although liver function test (which also includes SGPT) also gets deranged in pancreatic and gall bladder pathology.
If you have deranged SGPT, then there could be chance of derangement of other parameters in liver function test also.

You should consult with XXXXXXX medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for complete blood count, complete liver function test (if not gone previously), serum amylase and lipase, ultrasound imaging studies.
You may go for CT/ MRI scan abdomen, if required.

Treatment depends on exact diagnosis.
Meanwhile, you should take low fat normal healthy diet.
On the basis of SGPT alone, advice of any medications is very difficult.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor